ERA

Download the full-sized PDF of Seasonal influences on population spread and persistence in streams: Critical domain sizeDownload the full-sized PDF

Analytics

Share

Permanent link (DOI): https://doi.org/10.7939/R3WC3V

Download

Export to: EndNote  |  Zotero  |  Mendeley

Communities

This file is in the following communities:

Biological Sciences, Department of

Collections

This file is in the following collections:

Journal Articles (Biological Sciences)

Seasonal influences on population spread and persistence in streams: Critical domain size Open Access

Descriptions

Author or creator
Jin, Yu
Lewis, Mark A.
Additional contributors
Subject/Keyword
integro-differential equations
critical domain size
populations
streams
seasonality
Type of item
Journal Article (Published)
Language
English
Place
Time
Description
The critical domain size problem determines the size of the region of habitat needed to ensure population persistence. In this paper we address the critical domain size problem for seasonally fluctuating stream environments and determine how large a reach of suitable stream habitat is needed to ensure population persistence of a stream-dwelling species. Two key factors, not typically found in critical domain size problems, are fundamental in determining whether population can persist. These are the unidirectional nature of stream flow and seasonal fluctuations in the stream environment. We characterize the fluctuating environments in terms of seasonal correlations among the flow, transfer rates, diffusion, and settling rates, and we investigate the effect of such correlations on the critical domain size problem. We show how results for the seasonally fluctuating stream can formally be connected to those for autonomous integro-differential equations, through the appropriate weighted averaging methods.
Date created
2011
DOI
doi:10.7939/R3WC3V
License information
Rights
© 2011 Society for Industrial and Applied Mathematics
Citation for previous publication
Jin, Y. & Lewis, M.A. (2011). Seasonal influences on population spread and persistence in streams: Critical domain size. SIAM Journal on Applied Mathematics, 71 (4), 1241-1262. doi: 10.1137/100788033
Source
Link to related item

File Details

Date Uploaded
Date Modified
2014-04-25T00:17:06.566+00:00
Audit Status
Audits have not yet been run on this file.
Characterization
File format: pdf (PDF/A)
Mime type: application/pdf
File size: 387048
Last modified: 2015:10:12 12:26:16-06:00
Filename: SJAM_71_2011_1241.pdf
Original checksum: 18ba5b6b174a8574bbe93730d0bc9214
Well formed: true
Valid: true
File title: Seasonal Influences on Population Spread and Persistence in Streams: Critical Domain Size
File author: Jin, Y. and Lewis, M.
Page count: 22
Activity of users you follow
User Activity Date